Alert archive / Arizona / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 6, 2004, 4:10 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 44 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 4:10 PM MST (23:10 UTC)
- Expired
- Sep 19, 2004, 2:00 PM MST
- In force
- 44 days
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 180 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 062314 FFWFGZ AZC005-070030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 410 PM MST FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 530 PM MST * AT 355 PM MST...WEATHER SERVICE RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN 7 MILES SOUTH OF ROSE WELL...OR ABOUT 10 MILES SOUTHEAST OF FRAZIERS WELL... * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL REMAIN IN... RURAL WESTERN COCONINO COUNTY THROUGH 430 PM MST EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOOD WATERS ARE MOVING DOWN RODGERS DRAW FROM ROSE WELL TO FARM DAM TANK TO TIN HOUSE BY 500 PM MST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3567 11320 3546 11292 3562 11239 3592 11279 $$
1 follow-up statement
000
WGUS55 KFGZ 191715
FFWFGZ
AZC005-025-192100-
/X.NEW.KFGZ.FF.W.0005.040919T1657Z-040919T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST SUN SEP 19 2004
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 200 PM MST
* AT 945 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE ASH FORK AREA WITH 3 FEET OF WATER OVER PORTIONS
OF HIGHWAY 89 NEAR ASH FORK.
* THE STORMS PRODUCING THE FLASH FLOODING HAVE ENDED OVER THE
SELIGMAN...CROSS MOUNTAIN...MOUNT HOPE...BAGDAD...WALNUT CREEK
RANGER STATION. RAIN WILL CONTINUE OVER THE ASH FORK...YAVA...
SKULL VALLEY...AND PAULDEN AREA THROUGH 1100 AM MST.
THE 3 TO 6 INCHES OF RAIN THAT HAS FALLEN WITHIN THE WARNING AREA
WILL KEEP STREAMS RUN OVER THEIR BANKS FOR THE NEXT SEVERAL HOURS.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS.
ADDITIONALLY...OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
THE HEAVY RAINS THAT FELL OVERNIGHT COULD STILL TRIGGER ROCK AND
MUDSLIDES IN STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3563 11268 3552 11205 3438 11276 3431 11333
3534 11333
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:40 PM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST FRI AUG 06 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING BEFORE CLEARING OVERNIGHT. SLIGHTLY DRIER WESTERLY FLOW ALOFT WILL BEGIN ON SATURDAY AND SUNDAY. THIS WILL DIMINISH THE AMOUNT OF SHOWER ACTIVITY ACROSS THE AREA INTO EARLY NEXT WEEK. TEMPERATURES WILL REMAIN AROUND NORMAL. && .DISCUSSION...CONVERGENT BOUNDARY THAT PRODUCED EARLY MORNING CONVECTION OVER THE DESERTS TODAY IS NOW PUSHING NORTHEAST THROUGH CENTRAL ARIZONA. AIRMASS BEHIND THIS CONVECTIVE AREA IS RAIN-SOAKED AND STABLE...WHILE THE AIR EVEN FARTHER BEHIND SOUTH OF TUCSON IS STARTING TO CONVECT FOR THE EVENING. MUCH OF OUR AREA WILL BE AFFECTED BY THE CURRENT CONVECTIVE OUTBREAK THROUGH THE EVENING WITH CLEARING OVERNIGHT. MODELS THEN SHOW THE MID LEVEL HIGH SHIFTING WESTWARD OVER THE WEEKEND WITH DRIER WESTERLIES TAKING OVER FROM THE RIM NORTHWARD. CENTRAL AND SOUTHERN AREAS DO NOT DRY OUT AS MUCH AS MOISTURE RE-CIRCULATES THROUGH THE RIDGE. THE FLY IN THE OINTMENT SO TO SPEAK IS THE POSSIBILITY THAT ANOTHER MCS MAY FORM AROUND TUCSON TONIGHT...SENDING EVEN MORE BOUNDARY LAYER MOISTURE NORTHWARD. WILL FOLLOW THE MODEL TRENDS OF DRYING...BUT WILL STILL STAY ABOVE MODEL POPS AS WE THINK MOISTURE WILL CONTINUE TO MOVE NORTH VIA MCS OUTFLOWS AND RE-CIRCULATION THROUGH THE RIDGE. AIRMASS STAYS IN LOW-GRADE MODE THROUGH TUESDAY OR WEDNESDAY...BEFORE THE RIDGE MOVES BACK EAST DAYS SIX AND SEVEN. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 9:30 AM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 6 2004 AZZ004>018-037>040-071400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY MOISTURE VALUES HAVE INCREASED ACROSS THE REGION TODAY COMPARED TO THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY FORMING SOUTH OF THE MOGOLLON RIM TOWARDS PHOENIX. THE CLOUD COVER THAT INHIBITED THUNDERSTORM DEVELOPMENT THURSDAY HAS DECREASED THIS MORNING ALLOWING FOR STRONGER HEATING. THE COMBINATION OF WARMER MORNING TEMPERATURES AND MORE MOISTURE WILL LEAD TO AN ACTIVE DAY TODAY ACROSS PORTIONS OF NORTHERN AND CENTRAL ARIZONA. THE MOST FAVORABLE AREA FOR STRONG THUNDERSTORM DEVELOPMENT WILL BE ROUGHLY ACROSS EASTERN YAVAPAI COUNTY...NORTHERN GILA COUNTY...THE MOGOLLON RIM....AND PORTIONS OF THE WESTERN LITTLE COLORADO RIVER VALLEY AND THE PAINTED DESERT. THESE AREAS WILL HAVE THE MOST FREQUENT THUNDERSTORMS TODAY AND HAVE THE BEST CHANCE FOR ISOLATED STRONGER STORMS CONTAINING HEAVY RAIN...AND HAIL UP TO AN INCH IN DIAMETER. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REMAINDER OF THE REGION AS WELL TODAY...BUT WILL NOT BE AS WIDESPREAD OR AS STRONG. STORM MOVEMENT WILL BE FROM THE SOUTHWEST TO THE NORTHEAST TODAY AROUND 15 MPH. THIS WILL DECREASE THE CHANCE FOR FLOODING AND DUE TO THE LACK OF RAINFALL RECENTLY...THE CHANCES FOR FLOODING REMAIN LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY OVER HIGHER TERRAIN. THE CHANCES FOR WIDESPREAD HEAVY RAIN DURING THIS PERIOD ARE LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:43 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 32 min |
| Aug 6, 1:43 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 32 min |
| Aug 6, 3:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.